Alert archive / Arizona / Red Flag Warnings in 2008

Red Flag Warning 12, NWS Las Vegas, NV

April 20, 2008Mohave County, Arizona; San Bernardino County, California; Lincoln County, Nevada

NWS Las Vegas, NV issued this red flag warning at Apr 20, 2008, 3:57 AM MST for Mohave County, Arizona; San Bernardino County, California; Lincoln County, Nevada. It took effect at Apr 20, 2008, 11:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2008, 3:57 AM MST (10:57 UTC)
In effect from
Apr 20, 2008, 11:00 AM MST
Expired
Apr 20, 2008, 9:00 PM MST
In force
10 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Lincoln County, NV

The radar

The Las Vegas radar (KESX), 40 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KVEF 201057
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
357 AM PDT SUN APR 20 2008

AZZ102-CAZ228-210400-
/O.UPG.KVEF.FW.A.0008.080420T1800Z-080421T0400Z/
/O.NEW.KVEF.FW.W.0012.080420T1800Z-080421T0400Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-MOJAVE DESERT-
357 AM PDT SUN APR 20 2008 /357 AM MST SUN APR 20 2008/

...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS
MORNING TO 9 PM PDT /9 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS
MORNING TO 9 PM PDT /9 PM MST/ THIS EVENING FOR THE SAN BERNARDINO
COUNTY DESERT AREA AND THE NORTHWEST DESERTS AND NORTHWEST PLATEAU
IN ARIZONA. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

WINDS ACROSS SAN BERNARDINO COUNTY WILL CONTINUE TO GUST OVER 35
MPH THROUGH THIS EVENING WITH GUSTS OVER 50 MPH IN THE WESTERN
PART OF THE COUNTY. WEST TO SOUTHWEST WINDS WILL INCREASE AGAIN BY
LATE MORNING ACROSS NORTHWEST ARIZONA AND GUSTS BETWEEN 35 AND 40
MPH ARE EXPECTED. THE AIR MASS REMAINS QUITE DRY WITH RELATIVE
HUMIDITY TO DIP BELOW 15 PERCENT DURING THE AFTERNOON HOURS. WINDS
WILL DECREASE LATER THIS EVENING WHILE HUMIDITY RECOVERS TO ABOVE
20 PERCENT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$

NVZ461-210400-
/O.NEW.KVEF.FW.W.0012.080420T1800Z-080421T0400Z/
LINCOLN COUNTY/ELY DISPATCH-
357 AM PDT SUN APR 20 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING FOR MUCH OF LINCOLN COUNTY. 

WESTERLY WINDS WILL INCREASE AGAIN BY LATE MORNING ACROSS
MUCH OF LINCOLN COUNTY AND GUSTS AROUND 35 MPH ARE EXPECTED. THE
AIR MASS REMAINS QUITE DRY WITH RELATIVE BELOW 15 PERCENT MUCH OF
THE DAY. WINDS WILL DECREASE LATER THIS EVENING WHILE HUMIDITY
RECOVERS TO ABOVE 20 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS85 KVEF 202146
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
246 PM PDT SUN APR 20 2008

AZZ102-CAZ228-NVZ461-210400-
/O.CON.KVEF.FW.W.0012.000000T0000Z-080421T0400Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-MOJAVE DESERT-
LINCOLN COUNTY/ELY DISPATCH-
246 PM PDT SUN APR 20 2008 /246 PM MST SUN APR 20 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FOR MUCH OF SAN
BERNARDINO...LINCOLN...AND MOHAVE COUNTIES UNTIL 9 PM.

WESTERLY WIND GUSTS AROUND 35 MPH WILL CONTINUE THROUGH THE
EVENING ALONG WITH RELATIVE HUMIDITIES OF 5 TO 15 PERCENT. THE
WINDS WILL DECREASE LATER THIS EVENING...AND HUMIDITY WILL
RECOVER SLIGHTLY AS WELL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$

MORGAN
000 
WWUS85 KVEF 210401
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
901 PM PDT SUN APR 20 2008

AZZ102-CAZ228-NVZ461-210515-
/O.EXP.KVEF.FW.W.0012.000000T0000Z-080421T0400Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-MOJAVE DESERT-
LINCOLN COUNTY/ELY DISPATCH-
901 PM PDT SUN APR 20 2008 /901 PM MST SUN APR 20 2008/

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS
EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS
EVENING FOR LINCOLN COUNTY NEVADA...MOHAVE COUNTY ARIZONA AND THE
SAN BERNARDINO COUNTY DESERTS.

WIND GUSTS HAD GENERALLY DECREASED TO LESS THAN 30 MPH ACROSS
LINCOLN AND MOHAVE COUNTIES THIS EVENING AND WIND SPEEDS WILL
CONTINUE TO DIMINISH THE REST OF THE NIGHT. GUSTY WINDS OVER 35
MPH WILL PERSIST ACROSS WESTERN SAN BERNARDINO COUNTY UNTIL 11 PM
PDT THEN GRADUALLY DIMINISH THE REST OF THE NIGHT. RELATIVE
HUMIDITIES HAD CLIMBED TO BETWEEN 15 AND 25 PERCENT ACROSS MOST OF
THE AREA AND WILL CONTINUE TO RECOVER OVERNIGHT.

$$

JGA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 20, 3:40 AM MST, 17 minutes earlier.

Area forecast discussion, Apr 20, 3:40 AM MST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
340 AM PDT SUN APR 20 2008

.SYNOPSIS...A LOW PRESSURE SYSTEM CENTERED OVER THE PACIFIC
NORTHWEST WILL GRADUALLY WEAKEN THROUGH THE MIDDLE OF THE WEEK.
WINDY CONDITIONS WILL PERSIST IN SOME AREAS TODAY BUT WINDS WILL
DECREASE SOMEWHAT MONDAY AND TUESDAY. TEMPERATURES WILL BE A LITTLE
COOLER TODAY AND MONDAY BUT WILL WARM SEVERAL DEGREES TUESDAY.
&&

.SHORT TERM...A STRONG UPPER LOW REMAINS CENTERED OVER THE PACIFIC
NORTHWEST TODAY WITH A DRY SHORTWAVE TROUGH MOVING THROUGH OUR AREA.
THIS SHORTWAVE HELPED KICK WINDS UP TO VERIFY THE HIGH WIND WARNING
ACROSS THE SIERRA AND PARTS OF THE OWENS VALLEY OVERNIGHT. MODELS
CONTINUE TO SHOW THOSE WINDS DECREASING SHORTLY AFTER 12Z AFTER THE
SHORTWAVE MOVES EAST OF THE AREA. MEANWHILE...ADVISORY TYPE WINDS
WILL PERSIST ACROSS WESTERN SAN BERNARDINO COUNTY THROUGH THIS
EVENING AS THE SURFACE GRADIENT REMAINS STRONG THERE. LINCOLN AND
MOHAVE COUNTY LOOK TO BE BREEZY TO WINDY TODAY BUT SHOULD STAY JUST
BELOW ADVISORY CRITERIA. THE UPPER LOW WHICH HAS BEEN CENTERED OVER
THE PACIFIC NORTHWEST WEAKENS AND SHEARS APART TONIGHT AND MONDAY
LEAVING A DRY WESTERLY FLOW ACROSS THE FORECAST AREA. THE FLOW
BECOMES SOUTHWESTERLY TUESDAY AS ANOTHER STRONG LOW DEVELOPS OFF THE
PACIFIC NORTHWEST COAST. THIS SHOULD HELP WARM THINGS UP SEVERAL
DEGREES BUT SOME LOCALLY BREEZY CONDITIONS WILL PERSIST.

.LONG TERM...UNLIKE YESTERDAY...00Z MODEL AGREEMENT WAS QUITE GOOD
IN THE EXTENDED. MODELS FORECAST A STORM SYSTEM MOVING NORTH OF THE
AREA ON WEDNESDAY WITH PRECIPITATION CHANCES STAYING NORTH. THE MAIN
IMPACT WITHIN THE CWA WILL BE AN INCREASE IN WIND ON WEDNESDAY AS IT
SWINGS BY AND TEMPERATURES BOTH WEDNESDAY AND THURSDAY HOLDING NEAR
NORMAL LEVELS. LIGHTER WINDS...CLEAR SKIES AND A WARMING TREND ARE
EXPECTED FRIDAY AND SATURDAY AS RIDGING BUILDS INTO THE AREA. &&

.AVIATION...SOUTHWEST WIND AROUND 10 KTS EXPECTED THROUGH MID
MORNING BEFORE INCREASING BY LATE MORNING. WIND SPEEDS THIS
AFTERNOON SHOULD BE IN THE 10 TO 20 KT RANGE WITH GUSTS UP TO 25 KTS
POSSIBLE. INCREASED TURBULENCE CAN BE EXPECTED WITHIN THE APPROACH
CORRIDORS AGAIN TODAY DUE TO WINDS AND TERRAIN EFFECTS. LITTLE TO NO
CLOUDS EXPECTED THROUGH MUCH OF THE DAY TODAY BUT INCREASING HIGH
LEVEL CLOUDS POSSIBLE BY LATE AFTERNOON INTO THE EVENING.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THE STRONGEST WINDS WILL CONTINUE OVER WESTERN SAN
BERNARDINO COUNTY TODAY AND TONIGHT WITH SPEEDS GENERALLY BETWEEN 20
AND 30 KTS WITH GUSTS TO OR EXCEEDING 40 KTS. ELSEWHERE...WINDS WILL
RANGE FROM 10 TO 25 KTS WITH GUSTS GENERALLY UP TO 35 KTS. OVER THE
NORTHERN AREAS...THESE WINDS WILL BE FROM THE NORTHWEST AND GUSTY AT
TIMES. MORE TRANQUIL CONDITIONS ARE EXPECTED BY MONDAY WITH WINDS
INCREASING AGAIN BY MID WEEK.
&&

.FIRE WEATHER...STRONG UPPER LOW CENTERED OVER THE PACIFIC NORTHWEST
TODAY WITH A SHORTWWAVE TROUGH ROTATING AROUND THE LOW ACROSS
NEVADA. THIS SHORTWAVE AND A COOL FRONT NEAR THE AREA WILL HELP KICK
WINDS UP SOME TODAY AND THE SAN BERNARDINO COUNTY DESERTS ALONG WITH
PORTIONS OF LINCOLN AND MOHAVE COUNTIES WILL SEE WIND GUSTS AT OR
ABOVE 35 MPH TODAY. THE AIR MASS REMAINS DRY. UPGRADED FIRE WEATHER
WATCH TO A RED FLAG WARNING AND ADDED NEVADA ZONE 461.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM PDT THIS
     EVENING FOR NVZ461.
AZ...RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MST THIS
     EVENING FOR AZZ102.
CA...HIGH WIND WARNING UNTIL 5 AM PDT EARLY THIS MORNING FOR CAZ519-
     520.
     RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM PDT THIS
     EVENING FOR CAZ228.
     WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR CAZ523.
&&

HARRISON/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Apr 19, 5:24 AM MST, 22 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
524 AM PDT SAT APR 19 2008

AZZ001>003-036-CAZ519>527-NVZ014>022-200400-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
524 AM PDT SAT APR 19 2008 /524 AM MST SAT APR 19 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A STRONG LOW PRESSURE SYSTEM WILL SETTLE INTO THE PACIFIC
NORTHWEST THIS WEEKEND BRINGING STRONG WINDS TO THE SOUTHERN GREAT
BASIN AND MOJAVE DESERT. A HIGH WIND WARNING IS IN EFFECT FOR THE
EAST SLOPES OF THE SIERRA AND THE OWENS VALLEY FROM THIS AFTERNOON
THROUGH TONIGHT. WHILE A WIND ADVISORY IS IN EFFECT FOR MOST OF
THE REMAINDER OF THE REGION THIS AFTERNOON AND EVENING. A RED
FLAG WARNING IS ALSO IN EFFECT SATURDAY MORNING THROUGH SATURDAY
EVENING FOR MOST OF THE AREA DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY.

MUCH OF THE AREA WILL SEE SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH
WITH GUSTS FROM 40 TO 50 MPH. THE SIERRA AND OWENS VALLEY WILL SEE
SUSTAINED WINDS BETWEEN 25 AND 40 MPH WITH GUSTS BETWEEN 60 AND 70
MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BREEZY TO WINDY CONDITIONS ARE EXPECTED TO CONTINUE SUNDAY AND
MAYBE EVEN INTO MONDAY FOR SOME AREAS. A WIND ADVISORY IS IN
EFFECT THROUGH SUNDAY EVENING FOR WESTERN SAN BERNARDINO COUNTY.
AN AREA OF LOW PRESSURE WILL PERSIST IN THE PACIFIC NORTHWEST INTO
THURSDAY WITH A MODERATELY STRONG SOUTHWEST FLOW OVER OUR REGION.
LOCALLY BREEZY CONDITIONS CAN BE EXPECTED MONDAY THROUGH AT LEAST
WEDNESDAY BUT WINDS SHOULD BE LIGHTER THAN TODAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED BUT WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD
OPERATING PROCEDURES.

Nearby

Red Flag Warnings in Arizona, 2008Red Flag Warnings in California, 2008Red Flag Warnings in Nevada, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.